Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Stagnation
Apr 24, 2011

Hi...

I have been on Atripla for 9 months.

Initial VL was 25,000 and CD4 was between 187 and 260 when I started treatment. It took not quite 6 months to become undetectable (drastic VL drop initially then tapering to <48), and CD4 rise was initially quite rapid to 365. My last two labs have shown VL still undetectable, and CD4 is hovering right around 350....the percentage is up to around 20%.

I have had no infections or ADI's and am otherwise quite healthy.

I have a few questions, which I have asked my doctor, but always welcome more opinions and information....

Is an initial rise in CD4 followed by a "plateau" common?

What, if anything, could be causing my CD4 to stagnate this low ?

Shouldn't I expect the CD4 to rise higher as long as the VL is undetectable?

What, if anything, can I do to assist my CD4 production (such as supplements, diet, exercise, etc.)?

Thank you very much. I realize these questions have been asked in different forms, but I wanted to ask them exactly as they are in my mind.

Response from Dr. Holodniy

You have had a great response to treatment. The average increase in CD4 count after a year of treatment is between 100-150 CD4 cells. So your response is quite typical. You may see a further, but much smaller increase in CD4 count over time. There is not a lot more you can do to further increase the count over what HIV meds are already doing. But the things you mention are all good for you anyway.



Previous
Calcium, Vitamin D, and Supplementation
Next
Hep C results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement